Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 82, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 9, 2021, 6:35 PM CDT for Jackson County, Lavaca County, Texas. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 11, 2021, 9:10 AM CDT
- In force
- 39 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 134 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navidad River near Speaks (SPAT2). The gauge peaked at 24.86 ft at Jul 9, 2021, 10:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
935
WGUS44 KHGX 092335
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
635 PM CDT Fri Jul 9 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Navidad River near Speaks affecting Lavaca and Jackson Counties.
For the Navidad River...including Speaks...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 1245 PM CDT.
&&
TXC239-285-101745-
/O.NEW.KHGX.FL.W.0082.210709T2336Z-210711T1410Z/
/SPAT2.1.ER.210709T2336Z.210710T1200Z.210711T0209Z.NO/
635 PM CDT Fri Jul 9 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Navidad River near Speaks.
* Until late Sunday morning.
* At 6:00 PM CDT Friday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 25.8 feet tomorrow morning. It will then
fall below flood stage late tomorrow evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the
approaches to the FM 530 bridge inundated and the gage cut off.
large areas of the floodplain are cut off potentially isolated and
drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6
feet on 06/08/1997.
&&
LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
2932 9677 2937 9681
$$3 follow-up statements
399
WGUS44 KHGX 100052
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
752 PM CDT Fri Jul 9 2021
...The Flood Warning continues for the following rivers in Texas...
Navidad River near Speaks affecting Lavaca and Jackson Counties.
For the Navidad River...including Speaks...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 200 PM CDT.
&&
TXC239-285-101900-
/O.EXT.KHGX.FL.W.0082.000000T0000Z-210711T1213Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
752 PM CDT Fri Jul 9 2021
...The Flood Warning is now in effect until Sunday morning...
The Flood Warning continues for
the Navidad River near Speaks.
* Until Sunday morning.
* At 7:00 PM CDT Friday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Friday was 24.3 feet.
* Forecast...The river is expected to rise to a crest of 25.8 feet
tomorrow morning. It will then fall below flood stage tomorrow
evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the
approaches to the FM 530 bridge inundated and the gage cut off.
large areas of the floodplain are cut off potentially isolated and
drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6
feet on 06/08/1997.
&&
LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
2932 9677 2937 9681
$$588
WGUS84 KHGX 100106
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
806 PM CDT Fri Jul 9 2021
...The Flood Warning continues for the following rivers in Texas...
Navidad River near Speaks affecting Lavaca and Jackson Counties.
For the Navidad River...including Speaks...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 215 PM CDT.
&&
TXC239-285-101915-
/O.CON.KHGX.FL.W.0082.000000T0000Z-210711T1213Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
806 PM CDT Fri Jul 9 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Navidad River near Speaks.
* Until Sunday morning.
* At 7:00 PM CDT Friday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Friday was 24.3 feet.
* Forecast...The river is expected to rise to a crest of 25.8 feet
tomorrow morning. It will then fall below flood stage tomorrow
evening.
* Impact...At 27.0 feet, Moderate lowland flooding begins with the
approaches to the FM 530 bridge inundated and the gage cut off.
large areas of the floodplain are cut off potentially isolated and
drowning cattle.
* Flood History...This crest compares to a previous crest of 25.6
feet on 06/08/1997.
&&
LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
2932 9677 2937 9681
$$388
WGUS84 KHGX 101526
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is extended for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
San Bernard River near Sweeny affecting Brazoria County.
Sandy Creek near Cordele affecting Wharton, Jackson and Colorado
Counties.
Navidad River at Strane Park affecting Jackson County.
Lavaca River near Edna affecting Jackson County.
...The Flood Warning is cancelled for the following rivers in
Texas...
West Mustang Creek near Ganado affecting Wharton and Jackson
Counties.
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
Navidad River near Speaks affecting Lavaca and Jackson Counties.
...The Flood Warning continues for the following rivers in Texas...
Tres Palacios River near Midfield affecting Wharton and Matagorda
Counties.
For the San Bernard River...including Sweeny, East Bernard, Boling...
Moderate flooding is forecast.
For the Sandy Creek...including Cordele...Minor flooding is forecast.
For the Navidad River...including Sublime, Speaks, Morales, Strane
Park...Moderate flooding is forecast.
For the Lavaca River...including Komensky, Breslau, Hallettsville,
Edna...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report flooding to your local law enforcement agency when you
can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1115 AM CDT.
&&
TXC239-285-101630-
/O.CAN.KHGX.FL.W.0082.000000T0000Z-210710T1526Z/
/SPAT2.1.ER.210709T2330Z.210710T1200Z.210711T0013Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning for the Navidad River near Speaks has been
cancelled...
The Flood Warning is cancelled for
the Navidad River near Speaks.
* At 10:00 AM CDT Saturday the stage was 22.6 feet.
* Forecast...The river is expected to fall to 6.3 feet Thursday
morning.
&&
LAT...LON 2937 9669 2932 9664 2920 9669 2920 9679
2932 9677 2937 9681
$$
TXC239-481-101630-
/O.CAN.KHGX.FL.W.0073.000000T0000Z-210710T1526Z/
/LMCT2.1.ER.210710T0244Z.210710T0600Z.210710T1715Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning for the East Mustang Creek near Louise has been
cancelled...
The Flood Warning is cancelled for
the East Mustang Creek near Louise.
* At 9:30 AM CDT Saturday the stage was 16.6 feet.
* Forecast...The river is expected to fall to 5.5 feet Thursday
morning.
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$
TXC239-481-101630-
/O.CAN.KHGX.FL.W.0080.210710T1600Z-210710T1526Z/
/GNDT2.1.ER.210710T1600Z.210710T1800Z.210711T0000Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning for the West Mustang Creek near Ganado has been
cancelled...
The Flood Warning is cancelled for
the West Mustang Creek near Ganado.
* At 9:45 AM CDT Saturday the stage was 18.5 feet.
* Forecast...The river is expected to rise to a crest of 19.3 feet
just after midnight tonight.
&&
LAT...LON 2918 9636 2907 9642 2903 9642 2903 9652
2907 9652 2918 9646
$$
TXC089-239-481-110930-
/O.EXT.KHGX.FL.W.0081.000000T0000Z-210711T2100Z/
/CODT2.1.ER.210710T1539Z.210711T0000Z.210711T0900Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Sandy Creek near Cordele.
* Until tomorrow afternoon.
* At 9:15 AM CDT Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 18.3 feet this evening. It will then
fall below flood stage late tonight.
* Impact...At 18.0 feet, Minor lowland flooding begins with the
creek close to 200 yards wide at FM 710 in the vicinity of the
gage. Secondary roads are cut off and bridges near the creek flood
and are dangerous. Livestock are cut off and potentially drowned.
* Flood History...This crest compares to a previous crest of 18.3
feet on 04/19/2015.
&&
LAT...LON 2925 9644 2916 9649 2906 9652 2906 9662
2916 9659 2925 9654
$$
TXC239-110930-
/O.EXT.KHGX.FL.W.0079.000000T0000Z-210713T0101Z/
/LSNT2.2.ER.210709T1657Z.210711T1200Z.210712T1301Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until Monday evening...
The Flood Warning continues for
the Navidad River at Strane Park.
* Until Monday evening.
* At 9:15 AM CDT Saturday the stage was 26.6 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Saturday was 26.6 feet.
* Forecast...The river is expected to rise to a crest of 27.8 feet
tomorrow morning. It will then fall below flood stage Monday
morning.
* Impact...At 29.0 feet, Major lowland flooding begins with the
river close to one third of a miles wide in the vicinity of the
gage. County Road 401 is inundated and closed and the lowest homes
in the flood plain are threatened. Livestock can be cut off in low
lying parts of the flood plain.
* Flood History...This crest compares to a previous crest of 27.8
feet on 04/20/2009.
&&
LAT...LON 2909 9665 2901 9649 2901 9662 2909 9675
$$
TXC239-110930-
/O.EXT.KHGX.FL.W.0077.000000T0000Z-210712T0228Z/
/EDNT2.1.ER.210709T1623Z.210711T0000Z.210711T1428Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Lavaca River near Edna.
* Until late tomorrow evening.
* At 9:15 AM CDT Saturday the stage was 23.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Saturday was 23.5 feet.
* Forecast...The river is expected to rise to a crest of 23.6 feet
this evening. It will then fall below flood stage late tomorrow
morning.
* Impact...At 23.0 feet, Flooding along the Lavaca River reaches
hundreds of yards into the lower floodplain backing up sloughs and
low areas. Minor roads and near the river flood and livestock are
isolated.
* Flood History...This crest compares to a previous crest of 23.6
feet on 04/10/1942.
&&
LAT...LON 2908 9675 2908 9664 2886 9654 2886 9674
$$
TXC039-157-481-110930-
/O.EXT.KHGX.FL.W.0075.000000T0000Z-210715T0600Z/
/BOLT2.2.ER.210709T1227Z.210710T1800Z.210714T1800Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the San Bernard River near Boling.
* Until early Thursday morning.
* At 10:00 AM CDT Saturday the stage was 29.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:00 AM CDT Saturday was 29.7 feet.
* Forecast...The river is expected to rise to a crest of 29.8 feet
this afternoon. It will then fall below flood stage early
Wednesday afternoon.
* Flood History...This crest compares to a previous crest of 29.8
feet on 10/14/1997.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$
TXC039-110930-
/O.EXT.KHGX.FL.W.0074.000000T0000Z-210714T2000Z/
/OCNT2.2.ER.210709T1105Z.210711T0000Z.210714T0800Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until Wednesday afternoon...
The Flood Warning continues for
the San Bernard River near Sweeny.
* Until Wednesday afternoon.
* At 9:45 AM CDT Saturday the stage was 15.0 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 AM CDT Saturday was 15.0 feet.
* Forecast...The river is expected to rise to a crest of 15.4 feet
this evening. It will then fall below flood stage early Wednesday
morning.
* Impact...At 16.0 feet, Water begins inundating the boat ramp off
of FM 521. Pan American Road and Riverglen Street become
threatened.
* Flood History...This crest compares to a previous crest of 15.8
feet on 05/12/2019.
&&
LAT...LON 2913 9566 2902 9554 2888 9543 2888 9553
2902 9565 2913 9577
$$
TXC321-481-110930-
/O.EXT.KHGX.FL.W.0072.000000T0000Z-210712T0624Z/
/MTPT2.2.ER.210706T1311Z.210710T0500Z.210711T1824Z.NO/
1026 AM CDT Sat Jul 10 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Tres Palacios River near Midfield.
* Until early Monday morning.
* At 9:30 AM CDT Saturday the stage was 28.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:30 AM CDT Saturday was 29.0 feet.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 8.6 feet Thursday
morning.
* Impact...At 29.0 feet, Major lowland flooding begins as both
approaches to the FM 456 bridge are cut off and water is over the
road on FM 1468 near Clemville, FM 2431 east of Midfield, and FM
2853 southeast of Blessing with several homes in the El Dorado
Country subdivision upstream and Oak Grove and Tres Palacios Oaks
downstream flooded.
* Flood History...This crest compares to a previous crest of 28.7
feet on 09/23/1997.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Tres Palacios River
Midfield 24.0 28.7 Sat 9 am CDT 24.1 17.9 12.8
&&
LAT...LON 2905 9609 2892 9612 2884 9610 2884 9620
2892 9622 2905 9620
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 9, 3:37 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 9, 3:37 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
337 PM CDT Fri Jul 9 2021
..SHORT TERM [Through Saturday Night]...
Relief from the periods of heavy rain over the SW zones is on the
horizon and the Flash Flood Watch will be canceled a few hours
early as the threat for organized heavy rain has diminished.
Moisture is still plenty deep but some drying is noted over the NE
zones, but PW values will hang around 2.00 inches through
Saturday afternoon. However, jet dynamics are weaker and the
splitting upper level wind pattern is becoming less defined as the
upper level weakness shifts west and the low level jet weakens
and has also moved a bit further west. For tonight, some residual
showers are expected this evening and perhaps a gap in precip mid-
evening with additional showers possible toward sunrise over the
western zones on the periphery of the retreating upper level
weakness. Lows will remain mild with cloud cover with MinT values
in the mid/upper 70's.
For Saturday, forecast soundings don't show much in the way of
capping and convective temperatures are progged to be in the upper
80's so feel some afternoon showers and storms will be possible
with heating. MaxT values will likely warm into the lower 90's and
with some near surface moisture, it'll feel very humid. Heat
index values are progged to be well below Heat Advisory criteria
but will approach 100 degrees or so by mid afternoon.
The loss of heating should allow for most of the late afternoon
shra/tsra to wane quickly. Upper level riding over the Rockies
will also begin to expand eastward into Texas so expecting
Saturday night to be mainly dry with MinT values to cool into the
mid/upper 70's. 43
.LONG TERM [Sunday through Friday]...
After a few typical morning showers along the coast by early
Sunday, the next chance of precipitation will be possible later in
the day. A mid to upper level low over the High/Central Plains
will push a cold front southward into the southern Plains by
Sunday. There is still some discrepancies among models on how far
south the aforementioned front will move as it seems it may
weaken/dissipate before it reaches our region. Latest GFS/ECMWF
bring the frontal boundary close/near our northern counties, while
the NAM/Canadian keep higher amounts north of our CWA. Given this
uncertainty and the possibility of this front to develop some
outflow boundaries/isolated convective complex downstream; have
kept PoP chances for Sunday and Monday. Highest precipitation
chances expected over our far northern counties (north of Conroe).
Typical weather pattern is expected for the remainder of the week
with isolated coastal showers in the morning, and showers and
storms inland during the afternoon and evening. High pressure
across the southeastern CONUS will continue to build and move
westward over the Gulf my mid-week. This will result in
strengthening warm-humid south- southeasterly flow over the
region, bringing yet our another round for scattered
showers/storms during the day.
Temperature-wise, with rain/storms and cloud cover diminishing
throughout the week, temperatures will be on the increase. 850 mb
temperatures rise to 18-21 C this weekend into the upcoming week,
suggesting highs temperatures mainly in the low 90s and overnight
lows in the upper 70s to low 80. Forecast highs will be slightly
below to near seasonal temperatures for this time of year. 05
&&
.AVIATION [18Z TAF Issuance]...
Strong low level convergence near the coast will keep rain
chances high through the early afternoon. Rain should diminish as
the flow veers to the SE areawide. Earlier convection has
stabilized things for the time being over the Houston terminals
but scattered showers will persist through the afternoon. A mix of
VFR/MVFR and IFR ceilings expected tonight with the best
potential for ceilings over northern TAF sites. Drier conds on
Saturday but still enough moisture in play for afternoon
shra/tsra. 43
&&
.MARINE...
South to southeast winds from 15 to 20 knots, gusting to 25 knots
are expected over the Gulf waters through this evening. Rain and
storm chances, as well as winds and seas will begin to taper
off/subside this evening into the overnight hours as the main low
pressure system moves westward into southwestern TX. Given this,
caution flags will remain in effect for the Bays and Gulf waters
through this evening. High pressure system builds in over the
southeastern CONUS, bringing light southeasterly flow over the
region over the next several days. This will also result in deep
Gulf moisture, and hence, increasing storm and rain chances at
times. Tides will remain elevated tonight and Saturday before
diminishing into the weekend. Dangerous rip currents are expected
through late tonight. A high rip current risk is in effect and
will possibly be extended for Saturday. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 90 75 91 75 / 20 30 10 30 20
Houston (IAH) 76 90 76 91 76 / 30 50 10 20 10
Galveston (GLS) 81 88 81 89 81 / 40 40 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 1 AM CDT Saturday for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 11 PM CDT this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston
Bay...Matagorda Bay...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...43
LONG TERM...05
AVIATION...43
MARINE...05In the hours before
Local storm report, Jul 9, 1:43 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM MARINE TSTM WIND SURFSIDE BEACH 28.95N 95.28W
07/09/2021 M44 MPH BRAZORIA TX MESONET
OBSERVATION SITE AT SURFSIDE BEACH MEASURED
A GUST OF 44 MPH.
&&
CBSpecial weather statement, Jul 9, 1:49 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
149 PM CDT Fri Jul 9 2021
TXZ213-237-238-313-337-338-437-091930-
Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX-
Coastal Galveston TX-Brazoria Islands TX-Inland Harris TX-
Coastal Brazoria TX-
149 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 148 PM CDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pearland to near
Hillcrest to 6 miles west of Hitchcock to near San Luis Pass.
Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Pasadena, Pearland, League City, Galveston Causeway, Galveston Island
West End, Texas City, Friendswood, La Porte, Deer Park, Alvin,
Dickinson, South Houston, La Marque, Santa Fe, Seabrook, Galena Park,
Webster, Hitchcock, Manvel and Kemah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2919 9501 2917 9502 2913 9509 2909 9511
2903 9518 2916 9521 2931 9528 2945 9542
2986 9516 2970 9500 2933 9484
TIME...MOT...LOC 1848Z 201DEG 28KT 2951 9530 2938 9518 2926 9513 2911
9509
CBSpecial weather statement, Jul 9, 3:01 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
301 PM CDT Fri Jul 9 2021
TXZ200-214-300-092015-
Northern Liberty TX-Chambers TX-Southern Liberty TX-
301 PM CDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hardin to near Daisetta to near Devers to
8 miles southwest of Nome. Movement was northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Daisetta, Hardin, Devers, Dayton Lakes and Moss Hill.
LAT...LON 2988 9454 2997 9460 3009 9474 3017 9486
3035 9468 3011 9460 3011 9444 2993 9444
TIME...MOT...LOC 2001Z 219DEG 26KT 3022 9476 3015 9464 3004 9455 2994
9450
CBLocal storm report, Jul 9, 4:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
453 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 9 WSW MARKHAM 28.93N 96.21W
07/09/2021 MATAGORDA TX DEPT OF HIGHWAYS
FM 456 AT HWY 71 CLOSED DUE TO FLOODING.
&&
CBLocal storm report, Jul 9, 6:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM MARINE TSTM WIND 18 ESE PALACIOS 28.59N 95.98W
07/09/2021 M40 MPH GMZ350 TX MESONET
WIND GUST WAS MEASURED AT THE MATAGORDA BAY
WEATHERFLOW SITE.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:18 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 59 hr |
| Jul 8, 9:21 PM CDT | River Flood Warning | HGX | Brazoria | 5 days |
| Jul 9, 4:16 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jul 9, 5:22 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson, Matagorda, Wharton | 4 hr |
| Jul 9, 5:26 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda | 4 hr |
| Jul 9, 6:27 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 6:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Harris, Montgomery | 3 hr |
| Jul 9, 7:19 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 116 min |
| Jul 9, 7:45 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| Jul 9, 8:40 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 65 min |
| Jul 9, 8:52 AM CDT | Flash Flood Warning | HGX | Colorado, Wharton | 2 hr |
| Jul 9, 9:09 AM CDT | Flash Flood Warning | HGX | Jackson, Wharton | 3 hr |
| Jul 9, 9:33 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 4 days |
| Jul 9, 9:38 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:45 AM CDT | River Flood Warning | HGX | Jackson, Lavaca | 64 hr |
| Jul 9, 9:46 AM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 44 hr |
| Jul 9, 9:48 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 47 hr |
| Jul 9, 11:10 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jul 9, 11:11 AM CDT | Areal Flood Advisory | HGX | Colorado, Jackson | 64 min |
| Jul 9, 12:33 PM CDT | Special Weather Statement | HGX | Austin, Brazoria, Fort Bend | 42 min |
| Jul 9, 12:54 PM CDT | Special Marine Warning | HGX | 33 min | |
| Jul 9, 1:02 PM CDT | Areal Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
| Jul 9, 1:22 PM CDT | Small Craft Advisory | HGX | 2 hr | |
| Jul 9, 1:49 PM CDT | Special Weather Statement | HGX | Galveston | 41 min |
| Jul 9, 1:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 9, 2:29 PM CDT | Special Marine Warning | HGX | 23 min | |
| Jul 9, 3:01 PM CDT | Special Weather Statement | HGX | Liberty | 14 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.